Order here the complete Shoulder cd


"The Shoulder" Demo

ARTHRITIS : INJECTIONS


The I.A. injections show a deterioration

  • Causing an Iatrogenic infectious arthritis. Although the chance for an infection after an intra-articular injection is very small, it still represents a very serious and (with older or weakened persons) sometimes life threathening complication. Thus, I.A. injections should only be administered if a thorough antiseptic care is ensured especially when the injection is made into a high-risk patient.
  •  

  • Flare up of a crystal-induced arthritis. Triamcinolone-acetonide is administered under the form of a crystalline suspension. The crystals can cause a selflimiting crystalsynovitis: an increase of the inflammation a couple of hours after the injection and disappearing spontaneously after 24 to 72 hours. The differential diagnosis with a septic arthritis is not always clear, although the latter occurs somewhat later and is accompanied by fever and a general feeling of being unwell.

  • Copyright © may 15 1999 L. Ombregt [] [Home] [Main menu]